Clin Psychopharmacol Neurosci.  2016 May;14(2):221-225. 10.9758/cpn.2016.14.2.221.

Acute Dystonia Following a Switch in Treatment from Atomoxetine to Low-dose Aripiprazole

Affiliations
  • 1Department of Child and Adolescent Psychiatry, School of Medicine, Pamukkale University, Denizli, Turkey. burgekabukcu@yahoo.com
  • 2Department of Child and Adolescent Psychiatry, School of Medicine, Ege University, Izmir, Turkey.

Abstract

The present report describes the cases of a 17-year-old male patient and a 13-year-old female patient who developed acute dystonia following the administration of low-dose aripiprazole (5 mg/day) after the cessation of atomoxetine treatment. Although aripiprazole-induced dystonia has been previously reported in the literature, it is rare, and most of these cases were associated with doses higher than 5 mg/day. Furthermore, both of the patients in the present study discontinued atomoxetine prior to the initiation of aripiprazole treatment; thus, this report also discussed the possible mechanisms underlying the manifestation of dystonia from the perspective of neurotransmitter activity.

Keyword

Aripiprazole; Atomoxetine; Dystonia
Full Text Links
  • CPN
Share
  • Twitter
  • Facebook
Copyright © 2020 by Korean Association of Medical Journal Editors. All rights reserved.     E-mail: koreamed@kamje.or.kr